Top answers from doctors based on your search:
Disclaimer

i recently had epidural steroid injection and i have a burning pain in groin is this normal

A 37-year-old member asked:
Dr. Ron Jones
Dr. Ron Jones answered
45 years experience Family Medicine
Yes: Within reason. The injection itself may initially irritate the tissues around the nerve and the nerve itself. Especially if you had what is called a ... Read More
Dr. James Henning
50 years experience Anesthesiology
Typically unlikely: Assuming you received the injection in your lower back for back pain control (or for labor & delivery), this side effect is highly unusual. Laboring p ... Read More
Dr. Ron Jones
Dr. Ron Jones answered
45 years experience Family Medicine
Depends: The doctor who answered your question is correct w/ exception. If the injection were what is called "transforaminal" and was at the level of the 3rd ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 40-year-old member asked:
Dr. Mark Weston
31 years experience Orthopedic Spine Surgery
No: This is not the usual outcome check back with doctor a few hours of numbness is normal, buttocks dosent make sense for site of injectionl3-4 is front ... Read More
1
1 thank
Dr. Richard Pollard
30 years experience Anesthesiology
Not really: Though there could have been some underlying nerve damage at this area to begin with, the local anesthetic agent should have resolved by now. Consult ... Read More
Dr. Qamar Khan
17 years experience Pain Management
It can be: Usually this will resolve once the irritation of the nerve improves. If you are net better after about 7-10 days then consider speaking with the doct ... Read More
A 41-year-old female asked:
Dr. Jeffrey Kass
28 years experience Podiatry
Well, it doesn't : Sound good. I would let the doctor know who gave you the injection and get their opinoin on what's going on.
1
1 thank
Dr. Jeffrey Glaser
25 years experience Pain Management
Maybe Not: The swelling and flushing is a not so uncommon side effect of steroids. However, the burning in the mouth is a bit unsual. I would be curious what d ... Read More
1
1 thank
Dr. Qamar Khan
17 years experience Pain Management
Some Normal/Some Not: Swelling and Flushing can be normal and will resolve over time. Burning in mouth is not. See your doctor to determine what that's from.
A 44-year-old member asked:
Dr. Richard Guyer
46 years experience Orthopedic Spine Surgery
Yes: It is not unusual after such injections to feel some pain in different areas initially.
1
1 thank
A 49-year-old member asked:
Dr. Ronald Krauser
52 years experience Rheumatology
No: No it is not. Have it evaluated.
A 28-year-old female asked:
Dr. Karen Butler
21 years experience Family Medicine
No: You do not need sedation. Just relax and let the medicine work for you
1
1 thank
A 47-year-old female asked:
Dr. Richard Zimon
59 years experience Internal Medicine
Unfortunately: Post Epidural (in the neck) headaches are a common adverse reaction! It's not unusual to have these headaches for a few weeks following the injection ... Read More
2
2 thanks
A 41-year-old female asked:
Dr. James Henning
50 years experience Anesthesiology
Possibly: The incidence of facial swelling after an epidural steroid injection may be as high as 10%. It's mediated by the release of histamine and ige (immunog ... Read More
1
1 thank
A 34-year-old female asked:
Dr. Robert Madden
Specializes in Anesthesiology
ESI muscle cramps: Not uncommon & can be secondary to mechanical and/or chemical irritation of the nerve roots along the injection site. This will usually settle dow ... Read More
3
3 thanks
A 51-year-old male asked:
Dr. Walter Husar
33 years experience Neurology
Usually: Within 72 hours if you will have any significant response.
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month